Alert archive / California / Wind Advisories in 2026

Wind Advisory 4, NWS Los Angeles, CA

January 16, 2026Los Angeles County, Ventura County, California

NWS Los Angeles, CA issued this wind advisory at Jan 16, 2026, 8:49 PM PST for Los Angeles County, Ventura County, California. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2026, 8:49 PM PST (04:49 UTC)
Expired
Jan 17, 2026, 3:00 PM PST
In force
18 hr
Issued by
NWS Los Angeles, CA

Counties Los Angeles County, CA, Ventura County, CA

The radar

The Los Angeles radar (KVTX), 47 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 00:00Z, 4.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 00:00Z on 2026-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 00:00Z on 2026-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3330 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

988 
WWUS76 KLOX 170449
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
849 PM PST Fri Jan 16 2026

CAZ088-355-371-372-374-171700-
/O.NEW.KLOX.WI.Y.0004.260117T0449Z-260117T2300Z/
Santa Clarita Valley-Ventura County Inland Coast-Calabasas and
Agoura Hills-Western San Fernando Valley-Southeastern Ventura
County Valleys-
Including the cities of Santa Clarita, Woodland Hills,
Northridge, Lake Castaic, Thousand Oaks, Simi Valley, Westlake
Village, Malibu Lake, Van Nuys, Newbury Park, Chatsworth,
Moorpark, Valencia, Newhall, East Ventura, and Camarillo
849 PM PST Fri Jan 16 2026

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST SATURDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts 35 to 40 mph.

* WHERE...Calabasas and Agoura Hills, Santa Clarita Valley, 
  Southeastern Ventura County Valleys, Ventura County Inland Coast, 
  and Western San Fernando Valley.

* WHEN...Until 3 PM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ369-375-379-171700-
/O.NEW.KLOX.WI.Y.0004.260117T0449Z-260117T2300Z/
Western Santa Monica Mountains Recreational Area-Santa Susana
Mountains-Western San Gabriel Mountains and Highway 14 Corridor-
Including the cities of Oat Mountain, Malibu Bowl, Warm Springs,
Acton, and Mill Creek
849 PM PST Fri Jan 16 2026

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST SATURDAY...

* WHAT...Northeast winds 20 to 25 mph with gusts 45 to 50 mph.

* WHERE...Santa Susana Mountains, Western San Gabriel Mountains and 
  Highway 14 Corridor, and Western Santa Monica Mountains 
  Recreational Area.

* WHEN...Until 3 PM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Visit us at http://www.weather.gov/LosAngeles

NWS Los Angeles/Oxnard
2 follow-up statements
595 
WWUS76 KLOX 171047
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
247 AM PST Sat Jan 17 2026

CAZ088-355-371-372-374-172300-
/O.CON.KLOX.WI.Y.0004.000000T0000Z-260117T2300Z/
Santa Clarita Valley-Ventura County Inland Coast-Calabasas and
Agoura Hills-Western San Fernando Valley-Southeastern Ventura
County Valleys-
Including the cities of Camarillo, Newbury Park, Northridge,
Moorpark, Newhall, Simi Valley, Van Nuys, East Ventura, Santa
Clarita, Malibu Lake, Thousand Oaks, Westlake Village,
Chatsworth, Lake Castaic, Valencia, and Woodland Hills
247 AM PST Sat Jan 17 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

* WHAT...Northeast winds 15 to 25 mph with gusts 35 to 40 mph.

* WHERE...Calabasas and Agoura Hills, Santa Clarita Valley, 
  Southeastern Ventura County Valleys, Ventura County Inland Coast, 
  and Western San Fernando Valley.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ369-375-379-172300-
/O.CON.KLOX.WI.Y.0004.000000T0000Z-260117T2300Z/
Western Santa Monica Mountains Recreational Area-Santa Susana
Mountains-Western San Gabriel Mountains and Highway 14 Corridor-
Including the cities of Malibu Bowl, Oat Mountain, Acton, Mill
Creek, and Warm Springs
247 AM PST Sat Jan 17 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

* WHAT...Northeast winds 20 to 25 mph with gusts 45 to 50 mph.

* WHERE...Santa Susana Mountains, Western San Gabriel Mountains and 
  Highway 14 Corridor, and Western Santa Monica Mountains 
  Recreational Area.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Visit us at http://www.weather.gov/LosAngeles

Rorke
682 
WWUS76 KLOX 172301
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
301 PM PST Sat Jan 17 2026

CAZ088-355-369-371-372-374-375-379-180015-
/O.EXP.KLOX.WI.Y.0004.000000T0000Z-260117T2300Z/
Santa Clarita Valley-Ventura County Inland Coast-Western Santa
Monica Mountains Recreational Area-Calabasas and Agoura Hills-
Western San Fernando Valley-Southeastern Ventura County Valleys-
Santa Susana Mountains-Western San Gabriel Mountains and Highway
14 Corridor-
Including the cities of Lake Castaic, Chatsworth, Newhall, Oat
Mountain, Malibu Lake, Acton, Van Nuys, Westlake Village,
Thousand Oaks, Simi Valley, Camarillo, Santa Clarita, Moorpark,
Warm Springs, Malibu Bowl, Northridge, Woodland Hills, East
Ventura, Mill Creek, Newbury Park, and Valencia
301 PM PST Sat Jan 17 2026

...WIND ADVISORY HAS EXPIRED...

The winds have mainly subsided below advisory levels, however, 
isolated gusts to 45 mph may continue for a few hours across the 
windiest locations.

$$

Visit us at http://www.weather.gov/LosAngeles

KL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 16, 8:40 PM PST, 9 minutes earlier.

Area forecast discussion, Jan 16, 8:40 PM PST, 9 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
840 PM PST Fri Jan 16 2026

.SYNOPSIS...16/518 PM.

High pressure and offshore flow will bring very warm and dry
conditions to the region through the weekend along with gusty
northeast winds at times across Los Angeles and Ventura Counties.
A slow cooling trend will continue, but above normal temperatures
are expected at least into early next week.

&&

***UPDATE***

A high amplitude ridge of high pressure aloft along with an
offshore pressure gradient at the surface have combined to produce
moderate, gusty Santa Ana Winds across portions of LA and Ventura
Counties. The strongest winds this evening are over the mountains,
with Magic Mountain Truck Trail coming in at 61 mph gusts, and 45
mph gusts at the Chilao RAWS. The LAX to Daggett gradient is
currently -5.3 mb as of 800 PM and is forecast to strengthen
further overnight. With some upper level support also involved,
feel that a Wind Advisory will be needed for the mountains and the
typical wind-prone valleys. Gusts of 45-50 mph are likely over the
mountains, with the western Santa Monicas on the lower end of that
range. The valleys will see gusts of 35 to 40 mph. The winds are
expected to decrease some Saturday afternoon and evening, then
increase again Saturday night into Sunday but should be somewhat
weaker.

***From Previous Discussion***

High pressure aloft remains in full control over the entire West
coast and that will continue at least through Wednesday. Closer to
the surface, moderate to strong offshore flow is expected to
continue at least through Sunday. There was a slight decrease in
offshore flow this morning which was just enough to allow some low
stratus to move into some beach areas for a few hours. However,
offshore trends resumed this afternoon and probably won't be a return
of that tonight except possibly along the Central Coast. Highs
today have again surged into the 80s across most coast/valley
areas except the beach areas. With a slight increase in offshore
flow again tonight and Saturday, expected a very similar day in
most areas with highs again 10-20 degrees above normal. And with
that offshore flow increase there will also be an increase in
Santa Ana winds across portions of LA/Ventura Counties. Latest hi
res models are showing winds very close to advisory levels across
the usual areas favored for east winds.

Offshore flow is expected to slowly decrease Sunday and Monday
which will allow cooler onshore flow to move in sooner, however
highs will still be in the mid 70s to lower 80s at least and
possibly still some mid 80s in the warmer valleys. As gradients
weaken there will be an increasing chance of dense fog near the
coast and most beach areas will top out in the 60s.

.LONG TERM (TUE-FRI)...16/839 PM.

High pressure aloft remains in full control over the entire West
coast and that will continue at least through Wednesday. Closer to
the surface, moderate to strong offshore flow is expected to
continue at least through Sunday. There was a slight decrease in
offshore flow this morning which was just enough to allow some low
stratus to move into some beach areas for a few hours. However,
offshore trends resumed this afternoon and probably won't be a return
of that tonight except possibly along the Central Coast. Highs
today have again surged into the 80s across most coast/valley
areas except the beach areas. With a slight increase in offshore
flow again tonight and Saturday, expected a very similar day in
most areas with highs again 10-20 degrees above normal. And with
that offshore flow increase there will also be an increase in
Santa Ana winds across portions of LA/Ventura Counties. Latest hi
res models are showing winds very close to advisory levels across
the usual areas favored for east winds.

Offshore flow is expected to slowly decrease Sunday and Monday
which will allow cooler onshore flow to move in sooner, however
highs will still be in the mid 70s to lower 80s at least and
possibly still some mid 80s in the warmer valleys. As gradients
weaken there will be an increasing chance of dense fog near the
coast and most beach areas will top out in the 60s.

&&

.AVIATION...17/0117Z.

At 2351Z at KLAX, there was a surface-based inversion. The top of
the inversion was near 1500 feet with a temperature of 25 degrees
Celsius.

For 00Z TAF package, high confidence VFR conds for Sites away
from the coast, except for a 20% chance of brief or periodic LIFR
at KPRB. For coastal sites moderate to high confidence
overall, with reduced confidence for the Central Coast where
there is a 20-30% chance of LIFR/VLIFR conditions 10Z-18Z. For
the L.A. County Coastal sites, there is a 10-20% chance of
LIFR/VLIFR conds.

KLAX...Overall, high confidence in the 00Z TAF as CAVU conditions
are anticipated through the period. However, there is a 10-20%
chance of LIFR/VLIFR conditions 10Z-18Z. No significant easterly
wind component is expected.

KBUR...High confidence in the 00Z TAF as CAVU conditions are
anticipated through the period. There is a 30-40% chance of light
to moderate LLWS and turbulence 06Z-18Z.

&&

.MARINE...16/834 PM.

Overall, high confidence in current forecast for all of the
coastal waters. Through Wednesday, winds and seas are expected to
remain below Small Craft Advisory (SCA) levels. However, there
will be a 30% chance of SCA level northeast winds from Point Mugu
to Santa Monica Saturday morning.

Dense fog with low visibilities will continue to impact the
coastal waters through the weekend. The most widespread coverage
is expected across the Outer Waters and south of the Channel
Islands. Visibilities of one nautical mile or less can be
expected.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...MW
AVIATION...CMC
MARINE...RAT/CC
SYNOPSIS...MW/CC

weather.gov/losangeles

Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=lox

Nearby

Wind Advisories in California, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.